Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Acne when starting to use electronic cigarette
    avatar
    Jonathan_Foulds posted:
    Hi, I'm a "health expert" on the smoking cessation community. A couple of people recently mentioned sudden onset of acne (in adults) when they started using the new electronic cigarettes. These dont burn but deliver nicotine in a propylene glycol aerosol vapor. I have heard of acne being more common in smokers, but never heard of onset with e-cigarette use. Has anyone heard of this or can think of a plausible mechanism? (I suggested the stress of quitting smoking/nicotine withdrawal but neither finds that to be very likely).
    Reply
     
    avatar
    Susan Evans, MD responded:
    I had to do a little research on this one. Electronic cigarettes contain a liquid solution of proylene(or polethylene) glycol along with nicotine that vaporizes when heated.

    Propylene glycol is a common additive used in asthma inhalers and nebulizers. It is generally considered to be safe. Therefore, it does not appear to be any direct link with these substances and acne.

    However, acne break- outs can occur from stress, changes in hormones, and diet.These factors may need to be considered in individuals that have opted to use an Electronic cigarette.
     
    avatar
    AhojAhoj responded:
    Hi, im smoking electronic cigarette for 6 months and since this i hhave significant onset of acne. Im using only Pg liquids with 18mg/ml of nicotine (only liqua liquids - flavor traditional tobacco). Thank you for this question, bcos i never ever have acne until i started to smoke el. cig. so it seems for me that smtg. in liquid really makes it. Now i have to return to smoke tobacco again, otherwise i will destroy my skin forever. i will try &let you know result.
     
    avatar
    AhojAhoj replied to AhojAhoj's response:
    Hi again so after one week of smoking only pure VG liquid 18mg/ml without any flavor acne disappear and now im smoking VG only for 2,5 month and during this time i didnt have any skin problems anymore. So im happy.
    Hope this can help anyone with same problem.
     
    avatar
    Parrothead66Mia responded:
    I switched to e cigarettes about 2 months ago. I use PG and 18 mg nicotine . I stopped smoking cigarettes completely when I changed over. I did begin having adult acne about 2 weeks ago. I have never had acne before . I suspected the two were related and when I came across this discussion it confirmed the reason in my opinion . I treat the acne with proactive and that seems to keep it under control . But one other side effect I have discovered recently is canker sores as well. I don't have any desire to return to regular cigarettes. I have decided to give the e cigarette a try a bit longer and treat the minor side effects . As long as nothing more serious is discovered . I hope this helps . Good luck .
     
    avatar
    Minor1 responded:
    I also having zit break outs. They last for 3-4weeks. I noticed it when I started using the e-cigarettes.


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Tea Tree Oil helps
    I got have a keloid scar from the chickenpox on my chest. I 've had this scar for 26 years and have tried many things from silcone sheets ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.